I'm an 18 year old college student, healthy, 5'11'' 130 lbs. Ok so I was talking to a paramedic friend of mine (he is almost 40) and we got to talking about women, etc. I took this time to ask him a question, with his medical background in mind, about my odd erections. At first I thought it was normal, but then later found out that it wasn't at all. For some reason I don't lose my erection. Not after orgasm or anything. I don't know what it is called or anything about it. Can it cause problems?
Hi, Ok, as not being to sure on this but have read about before here is my answer fro your problem.
The medical name for having an erection that won't go down is priapism. It happens when the blood that fills the penis to make it erect gets trapped and cannot flow back out again. Priapism is usually extremely painful.
A prolonged erection can damage the penis and could cause permanent problems getting an erection. Therefore, it’s important that priapism is treated quickly.
What causes priapism?
Often, the cause of priapism is unknown. It can be due to nerve damage or a side effect of some types of medication, such as medication for impotence (erectile dysfunction). It can also be caused by conditions that affect the blood, such as sickle-cell anaemia or leukaemia, and by an injury to the penis or genital area.
Alcohol and illegal drugs can also cause priapism.
How can I get my erection to go down?
Your erection may go away on its own after repeated ejaculation or after exercise, such as running up and down the stairs or using an exercise bike. Sometimes, applying an ice pack can help.
However, if these steps do not help and you’ve had a painful erection for more than four hours, go to ER as this is an emergency.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.